MAUDE Adverse Event Report: ZIMMER BIOMET, INC. INTERCHANGEABLE HUMERAL ASSEMBLY FOR CEMENTED USE ONLY SMALL LONG FLANGE; PROSTHESIS, EXTREMITIES

ZIMMER BIOMET, INC. INTERCHANGEABLE HUMERAL ASSEMBLY FOR CEMENTED USE ONLY SMALL LONG FLANGE; PROSTHESIS, EXTREMITIES
Catalog Number 32810503506
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hyporesponsive to stimuli (2683); Peripheral Nervous Injury (4414)
Date of Event 06/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2021-03157.Concomitant products: item# 32810502504; lot# 64410229.Item# 32810502508; lot# unk.Item# unk cerclage wire; lot# unk.Item# unk cerclage wire; lot# unk.Report source: foreign - event occurred in (b)(6).Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the product location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that an initial right total elbow arthroplasty was performed approximately one (1) year and five (5) months ago.During the initial procedure, it was noted that after trialing, non-zb cement was placed into the humeral and ulnar cavities for final implants.However, the cement hardened too quickly, making it impossible to place the intended implants.Upon removing the hardened cement from the humerus, the external condyle of the humerus fractured.The fracture was reduced with two cerclage wires and an alternative humeral component was cemented into place.Nine (9) days later the patient returned for revision of the elbow due to unknown mechanical complications and a radial nerve deficit resulting in loss of sensation and motor function.During the revision, a plate was applied to the humeral fracture site, and a new humeral component was cemented into place.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: initial procedure on (b)(6) 2020 findings: previous screw and humeral implant and cement removed without difficulty, neurolysis of the ulnar and radial nerve performed, new cm implants placed, full extension to 100 degrees flexion, osteosynthesis on the internal condyle with a alps external plate, no intraop complications, immobilize in extension for 15 days.Review of the device history record(s) identified no deviations or anomalies during manufacturing related to the reported event.A definitive root cause cannot be determined.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
INTERCHANGEABLE HUMERAL ASSEMBLY FOR CEMENTED USE ONLY SMALL LONG FLANGE
Common Device Name
PROSTHESIS, EXTREMITIES
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12737512
Report Number0001822565-2021-03156
Device Sequence Number17185027
Product Code JDC
UDI-Device Identifier00889024274044
UDI-Public(01)00889024274044(17)230131(10)63873781
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K181307
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Catalogue Number32810503506
Device Lot Number63873781
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2021
Supplement Date Received by Manufacturer02/22/2022
Initial Report FDA Received Date11/02/2021
Supplement Report FDA Received Date02/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/24/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE NARRATIVE IN H10.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age47 YR
Patient SexMale
Patient Weight124 KG